Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Apr 12, 2017, 2:17 PM MDT for Las Animas County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2017, 2:17 PM MDT (20:17 UTC)
- Expired
- Apr 12, 2017, 3:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
County Las Animas County, CO
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2382 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985 WWUS85 KPUB 122017 SPSPUB Special Weather Statement National Weather Service Pueblo CO 217 PM MDT WED APR 12 2017 COZ074-088-122100- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 217 PM MDT WED APR 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 300 PM MDT... At 216 PM MDT, Doppler radar was tracking a strong thunderstorm over Trinidad. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Trinidad, Starkville and Hoehne. LAT...LON 3704 10455 3722 10460 3731 10436 3704 10429 TIME...MOT...LOC 2016Z 257DEG 3KT 3715 10449 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Apr 12, 12:21 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 12, 12:21 PM MDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1221 PM MDT Wed Apr 12 2017 .SHORT TERM...(Today and tonight) Issued at 459 AM MDT Wed Apr 12 2017 Rather extensive high level cloud shield over the area early this morning ahead of upper level wave migrating slowly eastward out of the Great Basin. At the surface, weak low pressure was gradually taking shape over the eastern plains, leading to rather modest (dewpoints in the 30s) low level moisture return across the eastern plains. For today, upward motion gradually increases across the area as wave moves through, with a small area of limited instability (CAPE of 400-800 j/kg) developing along the NM border and across the far eastern plains late this afternoon into the evening. While greater instability will stay mainly south of the region with deeper moisture over wrn TX/ern NM, there will still be a slight chance for a few tsra to develop over the far se corner of the area in Baca/ern Las Animas counties, especially this evening as low level sly flow increases. Severe threat looks rather marginal with 0-6km shear under 30 kts and CAPE less than 1000 j/kg, though could see some briefly gusty, near severe winds with stronger storms given rather high LCLs. Kept some low pops in place all the way back to the TAD area and across the srn sangres as models hint at weak convection developing here as well, though limited moisture will likely keep storms weak/sparse this far west. Max temps today continue to warm with deeper mixing and slight rise in mid level temps, and a few 80f readings will reappear on the plains. Best lift shifts south and east of the area overnight, and will keep only some very low pops going after midnight over Baca county as nrn edge of TX MCS may brush the region. .LONG TERM...(Thursday through Tuesday) Issued at 459 AM MDT Wed Apr 12 2017 Main meteorological issues during the longer term continue to include gusty winds at times, above seasonal temperatures and basically low-grade pops at times(initially and generally favoring eastern sections). Recent computer simulations, forecast model soundings and PV analysis indicate that southwesterly upper flow will be prevalent over the forecast district during the majority of the longer term with low-grade pops at times(including the potential for isolated strong thunderstorms at times) anticipated from Thursday into Monday morning with precipitation focus then shifting to western sections by later next Tuesday as potentially stronger upper disturbance impacts the forecast district. In addition, a cooler northerly surface surge is expected to move across eastern portions of the forecast district by Saturday morning. At this time, the highest potential for gusty winds are anticipated from later Friday into Friday night and then again from later Monday into Tuesday night. Also, above seasonal mid-April maximum and minimum temperatures are expected to be noted over the forecast district during the longer term with warmest temperatures anticipated Friday and then again by early next week, while coolest temperatures readings should be experienced this Easter weekend over most locations. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1219 PM MDT Wed Apr 12 2017 VFR conditions are likely during the next 24 hours at all 3 taf sites; KPUB, KALS and KCOS. Winds should be light and diurnally driven. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...HODANISH
Hazardous weather outlook, Apr 12, 5:58 AM MDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 558 AM MDT Wed Apr 12 2017 COZ058>089-093>099-131200- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 558 AM MDT Wed Apr 12 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible over the far southeast plains late this afternoon and this evening. The primary threat from most storms will be lightning, with one or two stronger storms producing wind gusts to 50 mph and hail up to the size of pennies. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated thunderstorms at times will be possible over primarily eastern sections from Thursday into Monday. The main thunderstorm threats from the stronger storms will be lightning and wind gusts around 55 mph. In addition, some of the more intense storms will be capable of producing periods of heavy precipitation and hail. Also, some light accumulating snow is expected to develop over portions of the Continental Divide by later Tuesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening over the far southeast plains.
In the hours before
Special weather statement, Apr 12, 2:17 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 217 PM MDT WED APR 12 2017 COZ074-088-122100- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 217 PM MDT WED APR 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 300 PM MDT... At 216 PM MDT, Doppler radar was tracking a strong thunderstorm over Trinidad. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Trinidad, Starkville and Hoehne. LAT...LON 3704 10455 3722 10460 3731 10436 3704 10429 TIME...MOT...LOC 2016Z 257DEG 3KT 3715 10449 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:42 PM MDT | Special Weather Statement | PUB | Las Animas | 63 min |
| Apr 12, 4:19 PM MDT | Special Weather Statement | PUB | Prowers | 41 min |
| Apr 12, 4:49 PM MDT | Special Weather Statement | PUB | Bent | 26 min |
| Apr 12, 5:46 PM MDT | Areal Flood Advisory | PUB | Bent, Prowers | 3 hr |
| Apr 12, 5:48 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.